Back to all discussions

Efudex

Can Efudex cause skin cancer on healthy skin?

  1. ...You raise a great question! I have been using Efudex regularly since 2014 and have never heard my dermatologist voice any concerns over the cream causing cancer on healthy skin.

    I apply to a large area when I treat, and I don't just apply to the spots of concern. Generally, any skin the cream comes into contact with becomes irritated--but I have very sensitive skin. (I could certainly be the exception.) I have seen many users say that they see no reaction at all on healthy skin.

    As Efudex is a type of chemotherapy, it is designed to attack unhealthy cells. Your question is certainly a valid one, especially if you are a new user. I would suggest you try contacting your doctor or dermatologist to fully ease your fears.

    I am keeping you in my thoughts as you continue on your journey. April, SkinCancer.net, Moderator

    1. I am presently doing a Efudex treatment on my face. Many spots have broken out which is a good sign. But there are several inflamed areas that have turned completely red. Especially the folds on the either side of my nose and between my eyebrows. With this kind of reaction after just one week, I faint at the prospect of two more weeks of applying the cream over these inflamed areas. I would say my treatment pain level on a scale of 1 to 10 pretty close to a seven! But I can’t quit because I know it’s going to do more good than harm if I complete the treatment. But woe is me for the next two weeks. 😢

      1. ...Goodness! I can feel your pain. The area around the nose is one of the most difficult areas to treat--it's just so incredibly sensitive.

        How are you doing now? I hope the side effects haven't been too intense for you.

        I am including an article with some tips for users and another that deals with the healing phase.

        https://skincancer.net/life-with-skin-cancer/tips-for-efudex-users/

        https://skincancer.net/life-with-skin-cancer/efudex-side-effects-tips/

        Sending you hugs for healing! April, SkinCancer.net, Moderator

      2. ...It sounds like you are on the right track and using lots of different methods to get through healing. Those cold packs make a big difference for sure.

        I had a similar issue when using Vaseline during healing. I blame it on a petroleum/latex allergy. Many users find it soothing--I was not one of them.

        I am including an article on healing you might find helpful.

        https://skincancer.net/life-with-skin-cancer/efudex-side-effects-tips/

        Don't hesitate to reach out to us--we are here for you!

        Keeping you in my thoughts and hoping for some fast and smooth healing with great results--you are right. It is absolutely worth it!

        April, SkinCancer.net, Moderator

    or create an account to reply.